Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at May 2, 2012, 5:13 PM EDT for City of Martinsville, Virginia. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2012, 5:13 PM EDT (21:13 UTC)
- Expired
- May 2, 2012, 6:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
County City of Martinsville, VA
The radar
The Roanoke radar (KFCX), 31 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 5:26 PM EDT | HAIL 1 | 4 Wsw Fairy Stone State, VA | QUARTER SIZE HAIL AT 67 CHEVY LANE ALONG ROUTE 57 |
| May 2, 5:35 PM EDT | HAIL 0.88 | 3 Sw Fairy Stone State, VA | UP TO NICKEL SIZE HAIL COVERING THE GROUND AT THE WESTERN ENTRANCE TO THE FAIRY STONE STATE PARK ON ROUTE 57 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
495
WWUS81 KRNK 022113
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EDT WED MAY 2 2012
VAZ032-043-022215-
HENRY VA-PATRICK VA-
513 PM EDT WED MAY 2 2012
...A STRONG THUNDERSTORM WILL AFFECT WESTERN HENRY AND EASTERN
PATRICK COUNTIES...
AT 509 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
WOOLWINE...MOVING EAST AT 35 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING HAIL UP TO DIME SIZE.
THIS STORM WILL BE NEAR FAIRY STONE STATE PARK AROUND 520 PM...
SANVILLE AROUND 525 PM...BASSETT AROUND 530 PM...FIELDALE AROUND 535
PM...COLLINSVILLE AROUND 540 PM AND MARTINSVILLE CITY AROUND 545 PM.
LAT...LON 3669 8031 3686 8029 3687 8022 3685 8014
3685 8007 3682 8007 3678 8003 3679 8001
3679 8002 3683 8000 3680 7985 3662 7987
$$
RABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at May 2, 4:14 PM EDT, 59 minutes earlier.
Area forecast discussion, May 2, 4:14 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 414 PM EDT WED MAY 2 2012 .SYNOPSIS... A FRONTAL BOUNDARY DRAPED EAST TO WEST ACROSS OUR AREA THIS EVENING WILL PROVIDE THE FOCUS FOR SPOTTY SHOWER AND THUNDERSTORM ACTIVITY...MAINLY ACROSS THE MOUNTAINS. EXPECT AN UPPER LEVEL DISTURBANCE TO LIFT NORTH FROM THE GULF COAST ON THURSDAY...AND TRIGGER WIDELY SCATTERED THUNDERSTORMS ACROSS THE MOUNTAINS DURING THE LATE AFTERNOON AND THE EVENING. && .NEAR TERM /THROUGH THURSDAY/... AS OF 300 PM EDT WEDNESDAY... RADAR INDICATES SPOTTY SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON...DEVELOPING MAINLY SOUTH OF A BOUNDARY STRETCHING FROM TAZEWELL COUNTY TO CHARLOTTE COUNTY IN VIRGINIA. THUNDERSTORM ACTIVITY HAS BEEN WEAK FOR THE MOST PART...BUT DID NOTICE ONE OR TWO STRONG THUNDERSTORM ACROSS THE NORTH CAROLINA MOUNTAINS EARLIER. WITH MAXIMUM AFTERNOON HEATING OCCURRING...WILL HAVE TO KEEP A CLOSE EYE ON THE RADAR AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA FROM WEST VIRGINIA OVER THE NEXT FEW HOURS. AS SUCH...STORM PREDICTION CENTER HAS ISSUED AN OUTLOOK FOR CENTRAL VIRGINIA...STATING THE POSSIBILITY OF A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF THE FORECAST REGION. EXPECT A FEW STORMS TO BECOME SEVERE THIS EVENING...WITH LARGE HAIL AND STRONG WINDS. SHOWER AND THUNDERSTORM ACTIVITY WILL FIZZLE GRADUALLY AFTER SUNSET...AND EXPECT ALL CONVECTION TO BE GONE SHORTLY AFTER MIDNIGHT. THE OVERNIGHT HOURS ARE EXPECTED TO REMAIN QUIET...WITH PATCHY LIGHT FOG DEVELOPING ACROSS THE AREA. FOG WILL LIKELY BE THICKER IN AREAS WHICH RECEIVE A HEAVY RAIN THIS EVENING. OTHERWISE... SOUTHERLY FLOW WILL KEEP SUMMERLIKE CONDITIONS ESTABLISHED ACROSS OUR AREA OVERNIGHT...AND WILL BE LOOKING FOR LOW TEMPERATURES IN THE UPPER 50S AND THE LOW 60S. THE MAIN CONCERN FOR THURSDAY WILL BE THE REDEVELOPMENT OF THUNDERSTORM ACTIVITY DURING THE AFTERNOON AND EVENING. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE NORTH FROM THE GULF COAST TONIGHT...AND WILL PUSH NORTHEAST THROUGH TENNESSEE...KENTUCKY AND WEST VIRGINIA DURING THE EVENING. BELIEVE THIS DISTURBANCE WILL TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS THE MOUNTAINS...WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY CONCERNS. HEAVY RAIN WILL ALSO BE A CONCERN...BUT STORMS SHOULD MOVE FAST ENOUGH SO AS NOT TO SIT OVER ANY ONE PLACE FOR AN EXTENDED PERIOD OF TIME. TEMPERATURES WILL REMAIN VERY SUMMERLIKE ON THURSDAY THANKS TO CONTINUED DEEP SOUTHERLY FLOW...AND WE CAN EXPECT HIGHS REACHING INTO THE MID 80S OVER THE MOUNTAINS..AND INTO THE LOW 90S ACROSS THE PIEDMONT. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 200 PM EDT WEDNESDAY... THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT LIFTING AND WEAKENING THE UPPER LEVEL SHORT WAVE CURRENTLY ACROSS THE GULF COAST STATES. AS THIS SYSTEM MOVES THROUGH LATE THURSDAY INTO EARLY FRIDAY...GOOD UPPER LEVEL DIVERGENCE COMBINED WITH LINGERING INSTABILITY AND LOW LEVEL THETA-E RIDGE SHOULD PRODUCE A FAIRLY ORGANIZED AREA OF STORMS IN THE WESTERN PORTION OF THE FORECAST AREA...SO INCREASED POPS THURSDAY NIGHT. DEW POINTS REMAINING IN THE 60S WILL KEEP OVERNIGHT LOWS MUGGY...AND SOME LOCATIONS WILL HAVE THE POTENTIAL TO BREAK RECORD HIGH MINIMUMS (SEE CLIMATE SECTION BELOW). FRIDAY'S FORECAST IS A CHALLENGING ONE...AND WHILE TEMPERATURES HAVE THE POTENTIAL TO BE VERY WARM...KEPT READINGS A DEGREE OR TWO BELOW GUIDANCE WITH THE POSSIBILITY OF WIDESPREAD CLOUD COVER FROM MORNING STORMS. STILL...ENOUGH INSTABILITY REMAINS AND ANOTHER WAVE MOVING THROUGH THE NORTHERN PERIPHERY OF THE RIDGE WILL BRING ANOTHER ROUND OF SCATTERED STORMS. A SIMILAR PATTERN WILL BE IN PLACE SATURDAY...BUT WITH THE GFS NOT INDICATING ANY SIGNIFICANT UPPER WAVES MOVING THROUGH THE NW FLOW...COVERAGE OF SHOWERS AND STORMS SHOULD BE LESS. && .LONG TERM /SUNDAY THROUGH TUESDAY/... AS OF 200 PM EDT WEDNESDAY... THE RNK FORECAST AREA WILL RESIDE ON THE NORTHERN PERIPHERY OF AN UPPER LEVEL RIDGE FOR MUCH OF THE LONG TERM PERIOD. THE 00Z ECMWF IS MUCH MORE AGGRESSIVE IN WEAKENING THE UPPER RIDGE NEXT WEEK...BUT THE ITS ENSEMBLE MEAN SUGGESTS THE AMPLITUDE OF APPROACHING UPPER LEVEL TROF MID-WEEK WILL BE MUCH WEAKER...PLACING OUR AREA IN MORE OF A ZONAL FLOW. A FAIRLY MOIST LOW LEVEL ENVIRONMENT COMBINED WITH WEAK UPPER LEVEL WAVES MOVING THROUGH THE NORTHERN PERIPHERY OF THE RIDGE...WILL KEEP A CHANCE OF THUNDERSTORMS FOR THE AREA EACH DAY. AFTER A WEAK BACKDOOR COLD FRONT MOVES THROUGH OUR AREA LATE SATURDAY NIGHT/EARLY SUNDAY...TEMPERATURES SHOULD BE SLIGHTLY COOLER...BUT STILL ABOVE NORMAL...UNLESS A COMPLEX OF STORMS BRINGS WIDESPREAD CLOUD COVER OVER THE REGION. .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 200 PM EDT WEDNESDAY... ALL STATIONS ARE REPORTING VFR CONDITIONS THIS AFTERNOON...WITH MOST OF THE REGION REPORTING A SCATTERED TO BROKEN CU FIELD. RADAR ALSO INDICATES A FEW SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE REGION...HOWEVER NONE OF THIS ACTIVITY IS ORGANIZED. SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE ACROSS THE AREA BY LATE AFTERNOON AND EARLY EVENING AS AFTERNOON HEATING HELPS DESTABILIZE THE ATMOSPHERE. A FEW THUNDERSTORMS WILL BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. HEAVY RAIN WITH THESE STORMS MAY ALSO TEMPORARILY LOWER VISIBILITIES TO LESS THAN A MILE. THUNDERSTORM COVERAGE WILL GRADUALLY DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. SOUTHERLY FLOW WILL REMAIN ESTABLISHED OVERNIGHT...AND WITH LIGHT WINDS AND SCATTERED CLOUDS...MAINLY CIRRUS BLOWOFF LEFT OVER FROM EARLIER CONVECTION...WILL EXPECT PATCHY FOG TO DEVELOP ACROSS THE AREA. VISIBILITIES ARE EXPECTED TO FALL INTO THE 3SM TO 5SM RANGE FOR MOST AIRPORTS SHORTLY BEFORE SUNRISE...HOWEVER VISIBILITIES MAY FALL AS LOW AS 1SM AT LOCATIONS WHERE HEAVY RAINFALL OCCURS THIS EVENING. VISIBILITIES WILL IMPROVE QUICKLY BEGINNING AROUND 9AM. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP THURSDAY. WHILE CONVECTION WILL BE POSSIBLE ANYWHERE ACROSS THE REGION BEGINNING DURING LATE MORNING...THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE IN BOTH COVERAGE AND INTENSITY DURING THE LATE AFTERNOON AND EVENING ACROSS THE MOUNTAINS AS AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST FROM TENNESSEE THROUGH WEST VIRGINIA. BLF...LYH...AND BCB CAN EXPECT THE GREATEST THUNDERSTORM COVERAGE... HOWEVER WILL NOT RULE OUT THUNDERSTORMS AT ROA...DAN...LYH. A FEW OF THESE THUNDERSTORMS WILL AGAIN BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. SUB-VFR CONDITIONS FOR CEILINGS MAY RETURN LATE IN THE WEEKEND AS HIGH PRESSURE BUILDS SOUTH ALONG THE LEE OF THE APPALACHIANS AFTER THE PASSAGE OF A BACKDOOR COLD FRONT. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 200 PM EDT WEDNESDAY... ALL STATIONS ARE REPORTING VFR CONDITIONS THIS AFTERNOON...WITH MOST OF THE REGION REPORTING A SCATTERED TO BROKEN CU FIELD. RADAR ALSO INDICATES A FEW SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE REGION...HOWEVER NONE OF THIS ACTIVITY IS ORGANIZED. SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE ACROSS THE AREA BY LATE AFTERNOON AND EARLY EVENING AS AFTERNOON HEATING HELPS DESTABILIZE THE ATMOSPHERE. A FEW THUNDERSTORMS WILL BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. HEAVY RAIN WITH THESE STORMS MAY ALSO TEMPORARILY LOWER VISIBILITIES TO LESS THAN A MILE. THUNDERSTORM COVERAGE WILL GRADUALLY DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. SOUTHERLY FLOW WILL REMAIN ESTABLISHED OVERNIGHT...AND WITH LIGHT WINDS AND SCATTERED CLOUDS...MAINLY CIRRUS BLOWOFF LEFT OVER FROM EARLIER CONVECTION...WILL EXPECT PATCHY FOG TO DEVELOP ACROSS THE AREA. VISIBILITIES ARE EXPECTED TO FALL INTO THE 3SM TO 5SM RANGE FOR MOST AIRPORTS SHORTLY BEFORE SUNRISE...HOWEVER VISIBILITIES MAY FALL AS LOW AS 1SM AT LOCATIONS WHERE HEAVY RAINFALL OCCURS THIS EVENING. VISIBILITIES WILL IMPROVE QUICKLY BEGINNING AROUND 9AM. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP THURSDAY. WHILE CONVECTION WILL BE POSSIBLE ANYWHERE ACROSS THE REGION BEGINNING DURING LATE MORNING...THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE IN BOTH COVERAGE AND INTENSITY DURING THE LATE AFTERNOON AND EVENING ACROSS THE MOUNTAINS AS AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST FROM TENNESSEE THROUGH WEST VIRGINIA. BLF...LYH...AND BCB CAN EXPECT THE GREATEST THUNDERSTORM COVERAGE... HOWEVER WILL NOT RULE OUT THUNDERSTORMS AT ROA...DAN...LYH. A FEW OF THESE THUNDERSTORMS WILL AGAIN BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. SUB-VFR CONDITIONS FOR CEILINGS MAY RETURN LATE IN THE WEEKEND AS HIGH PRESSURE BUILDS SOUTH ALONG THE LEE OF THE APPALACHIANS AFTER THE PASSAGE OF A BACKDOOR COLD FRONT. && .CLIMATE... MAY SEE A RECORD HIGH MINIMUM TEMPERATURE TIED FOR BLUEFIELD FOR TODAY IF THE TEMPERATURE DOES NOT FALL BELOW 65 DEGREES BEFORE MIDNIGHT. THIS WOULD TIE THE RECORD SET IN 2010. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF SHORT TERM...KK/PH LONG TERM...PH AVIATION...NF/PM CLIMATE...
Hazardous weather outlook, May 2, 3:56 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 356 PM EDT WED MAY 2 2012 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-032000- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE-GREENBRIER- 356 PM EDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. STORMS MAY CONTAIN HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN UPPER LEVEL DISTURBANCE WILL TRIGGER WIDELY SCATTERED THUNDERSTORMS ACROSS THE MOUNTAINS ON THURSDAY AFTERNOON AND EVENING. A FEW STORMS WILL BECOME STRONG TO SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-032000- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 356 PM EDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING. STORMS MAY CONTAIN HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN UPPER LEVEL DISTURBANCE WILL TRIGGER SPOTTY THUNDERSTORMS ACROSS THE PIEDMONT ON THURSDAY AFTERNOON AND EVENING. A FEW STORMS WILL BECOME STRONG TO SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 2, 2:08 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
208 PM EDT WED MAY 2 2012
NCZ019-021830-
WILKES NC-
208 PM EDT WED MAY 2 2012
...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...
AT 206 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
DEEP GAP...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IF
ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE
A VEHICLE. SUDDEN WIND GUSTS MAY BE STRONG ENOUGH TO CAPSIZE YOUR
VESSEL.
THIS STORM WILL BE NEAR ELKVILLE AROUND 220 PM AND WILKESBORO
RESERVOIR AROUND 230 PM.
LAT...LON 3602 8135 3604 8139 3607 8142 3609 8151
3612 8154 3615 8150 3622 8119 3605 8110
3602 8118 3603 8121 3602 8127 3599 8132Special weather statement, May 2, 3:38 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT WED MAY 2 2012
NCZ018-019-022015-
WATAUGA NC-WILKES NC-
338 PM EDT WED MAY 2 2012
...A STRONG THUNDERSTORM WILL AFFECT WATAUGA AND WILKES COUNTIES...
AT 335 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF BLOWING ROCK...MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR DARBY AROUND 355 PM...DEEP GAP AROUND 400 PM
AND MAPLE SPRINGS AROUND 415 PM.
LAT...LON 3610 8153 3611 8155 3612 8165 3622 8167
3625 8149 3624 8148 3625 8146 3627 8139
3609 8136Special weather statement, May 2, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EDT WED MAY 2 2012
VAZ032-043-022215-
HENRY VA-PATRICK VA-
513 PM EDT WED MAY 2 2012
...A STRONG THUNDERSTORM WILL AFFECT WESTERN HENRY AND EASTERN
PATRICK COUNTIES...
AT 509 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
WOOLWINE...MOVING EAST AT 35 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING HAIL UP TO DIME SIZE.
THIS STORM WILL BE NEAR FAIRY STONE STATE PARK AROUND 520 PM...
SANVILLE AROUND 525 PM...BASSETT AROUND 530 PM...FIELDALE AROUND 535
PM...COLLINSVILLE AROUND 540 PM AND MARTINSVILLE CITY AROUND 545 PM.
LAT...LON 3669 8031 3686 8029 3687 8022 3685 8014
3685 8007 3682 8007 3678 8003 3679 8001
3679 8002 3683 8000 3680 7985 3662 7987
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:00 PM EDT | Special Weather Statement | RNK | Floyd | 30 min |
| May 2, 5:16 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 59 min |
| May 2, 6:26 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 26 min |
| May 2, 6:41 PM EDT | Special Weather Statement | RNK | Bedford | 49 min |
| May 2, 7:03 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 42 min |
| May 2, 7:09 PM EDT | Special Weather Statement | RNK | Rockbridge | 36 min |
| May 2, 7:46 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 59 min |
| May 2, 2:08 PM EDT | Special Weather Statement | RNK | Wilkes | 22 min |
| May 2, 3:38 PM EDT | Special Weather Statement | RNK | Watauga | 37 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.